Alert archive / Montana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at May 10, 2025, 7:42 PM MDT for Blaine County, Hill County, Montana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2025, 7:42 PM MDT (01:42 UTC)
- Expired
- May 10, 2025, 8:19 PM MDT
- In force
- 37 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blaine County, MT, Hill County, MT
The radar
The Great Falls radar (KTFX), 194 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 3793 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742 WUUS55 KTFX 110142 SVRTFX MTC005-041-110245- /O.NEW.KTFX.SV.W.0013.250511T0142Z-250511T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Great Falls MT 742 PM MDT Sat May 10 2025 The National Weather Service in Great Falls has issued a * Severe Thunderstorm Warning for... Northwestern Blaine County in north central Montana... Northeastern Hill County in north central Montana... * Until 845 PM MDT. * At 741 PM MDT, severe thunderstorms were located along a line extending from 10 miles northwest of Beaver Creek to 9 miles southeast of Havre, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Havre Airport reported a 63 mph gust at 704 pm. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lohman, Beaver Creek, Havre, Kremlin, Chinook, and Hogeland. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4833 10951 4858 11016 4900 10976 4899 10842 TIME...MOT...LOC 0141Z 227DEG 104KT 4862 11000 4841 10959 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...OBSERVED MAX WIND GUST...60 MPH $$ RCG
3 follow-up statements
327 WUUS55 KTFX 110145 CCA SVRTFX MTC005-041-110245- /O.COR.KTFX.SV.W.0013.250511T0142Z-250511T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Great Falls MT 745 PM MDT Sat May 10 2025 The National Weather Service in Great Falls has issued a * Severe Thunderstorm Warning for... Northwestern Blaine County in north central Montana... Northeastern Hill County in north central Montana... * Until 845 PM MDT. * At 744 PM MDT, severe thunderstorms were located along a line extending from 8 miles west of Beaver Creek to 11 miles northeast of Parker School, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Havre Airport reported a 63 mph gust at 734 pm. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lohman, Beaver Creek, Havre, Kremlin, Chinook, and Hogeland. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4833 10951 4858 11016 4900 10976 4899 10842 TIME...MOT...LOC 0144Z 227DEG 104KT 4862 11000 4841 10959 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...OBSERVED MAX WIND GUST...60 MPH $$ RCG
092 WWUS55 KTFX 110158 SVSTFX Severe Weather Statement National Weather Service Great Falls MT 758 PM MDT Sat May 10 2025 MTC005-041-110245- /O.CON.KTFX.SV.W.0013.000000T0000Z-250511T0245Z/ Blaine MT-Hill MT- 758 PM MDT Sat May 10 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR NORTHWESTERN BLAINE AND EAST CENTRAL HILL COUNTIES... At 758 PM MDT, severe thunderstorms were located along a line extending from 22 miles north of Havre to near Chinook, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Lohman, Hogeland, and Chinook. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4849 10924 4868 10970 4900 10944 4899 10842 TIME...MOT...LOC 0158Z 227DEG 104KT 4887 10960 4866 10919 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ RCG
078 WWUS55 KTFX 110219 SVSTFX Severe Weather Statement National Weather Service Great Falls MT 819 PM MDT Sat May 10 2025 MTC005-041-110227- /O.CAN.KTFX.SV.W.0013.000000T0000Z-250511T0245Z/ Blaine MT-Hill MT- 819 PM MDT Sat May 10 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLAINE AND EAST CENTRAL HILL COUNTIES IS CANCELLED... The storms which prompted the warning have weakened. Therefore, the warning has been cancelled. However, gusty winds are still possible with these thunderstorms. && LAT...LON 4849 10924 4868 10970 4900 10944 4899 10842 TIME...MOT...LOC 0214Z 227DEG 104KT 4920 10906 4899 10865 $$ RCG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:29 PM MDT, 2 hours 13 minutes earlier. Its key messages:
- Isolated thunderstorms this afternoon through early this evening will produce strong to severe wind gusts.
- On Sunday there will be showers and thunderstorms producing strong to severe wind gusts and small to large hail.
- On Monday it will be windy in Southwestern Montana with the strongest winds in north-south oriented valleys.
- Sunday evening through Wednesday there will be a series of upper-level disturbances that will bring lower-elevation rain and mountain snow.
Area forecast discussion, May 10, 5:29 PM MDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 529 PM MDT Sat May 10 2025 Aviation Section Updated. .KEY MESSAGES... - Isolated thunderstorms this afternoon through early this evening will produce strong to severe wind gusts. - On Sunday there will be showers and thunderstorms producing strong to severe wind gusts and small to large hail. - On Monday it will be windy in Southwestern Montana with the strongest winds in north-south oriented valleys. - Sunday evening through Wednesday there will be a series of upper-level disturbances that will bring lower-elevation rain and mountain snow. && .DISCUSSION... /Issued 250 PM MDT Sat May 10 2025/ - Meteorological Overview: This afternoon an upper-level ridge is over North-central, Central, and Southwestern Montana. Due to an approaching upper-level trough combined with warm daytime temperatures, there will be isolated thunderstorms this afternoon through this evening across the area. These thunderstorms will move quickly from the southwest to northeast beginning this afternoon. The primarily threat from any thunderstorm will be strong to severe winds. Little to no rainfall is expected with these thunderstorms. Sunday afternoon/evening a surface cold front associated with an upper-level trough will begin to move through North-central, Central, and Southwestern Montana. This will lead to widespread showers and thunderstorms across the area on Sunday. Isolated thunderstorms will produce strong to severe wind gusts and small hail. The greatest risk for any severe thunderstorm will be east of the continental divide. On Sunday due to the cold front temperatures will be around 10 to 15 degrees colder across the area but still above seasonal averages. On Sunday due to a strong surface pressure gradient it will be windy in Southwestern Montana. However, any stronger wind gust would be convectively driven. Sunday evening rain will move into the Rocky Mountain Front and adjacent plains. Some of the higher peaks along the Rocky Mountain Front will receive some snow. Monday through Wednesday the upper-level trough will remain over North-central, Central, and Southwestern Montana. This will bring daily rain chances to the area Monday through Wednesday with cooler temperatures. On Monday due to a strong surface pressure gradient and strong mid and upper-level winds it will be windy in Southwestern Montana. On Thursday an upper-level ridge begins to move over North-central, Central, and Southwestern Montana. This will allow temperatures to warm up slightly and showers to gradually end on Thursday. On Friday the upper-level ridge will remain over the area this will allow the area to dry out with slightly warmer temperatures. - Forecast Confidence & Scenarios: There is a 15 - 30% chance for thunderstorms today across North- central, Central, and Southwestern Montana. The Storm Prediction Center (SPC) has a Marginal Risk for severe wind (5% chance for a wind gust of 58 mph or greater within 25 miles of a point) today across much of the area. There is a 20 - 40% chance for thunderstorms tomorrow across North-central, Central, and Southwestern Montana. The SPC has a Marginal Risk for severe wind and hail (5% chance for a wind gust of 58 mph or greater and a 5% chance for hail 1 inch or larger within 25 miles of a point) Sunday across much of the area. On Monday there is a 50 - 70% chance for wind gusts of 55 mph or greater and a 30% chance for sustained winds of 40 mph or greater south of I-90 in Southwestern Montana. As a result a High Wind Watch was issued for Southwestern Montana south of I-90 except for Northwestern Beaverhead County from 9 AM Monday to 6 PM Monday. Sunday through Monday there is a 10 - 30% chance for a quarter inch of rain or greater across North-central, Central, and Southwestern Montana excluding the Rocky Mountain Front. Along the Rocky Mountain Front Sunday through Monday there is a 50 - 70% chance for a quarter inch of rain or greater. Tuesday through Thursday There is a 50 - 80% chance for a half inch of liquid precipitation or greater across Central and Southwestern Montana and along the Rocky Mountain Front. There is a 30 - 60% chance for a quarter inch of rain or greater across the lower-elevations of North-central Montana. There is greater than a 70% chance for 6 inches of snow or greater across the mountains of Southwestern Montana Tuesday through Thursday. -IG && .AVIATION... 11/00Z TAF Period Outside of any thunderstorms VFR conditions will prevail during this TAF period. Thunderstorms/outflow winds will affect the KBZN, KHLN, KGTF, KHVR, and KLWT terminals for the next couple of hours. Any thunderstorm will produce a brief heavy downpour, frequent lightning, and wind gusts up to 58 mph. Between 11/18Z and the end of this TAF period across all terminals there is a 30 - 50% chance for showers and thunderstorms. These thunderstorms will produce frequent lightning, a brief heavy downpour, wind gusts up to 58 mph, and small hail. -IG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PRELIMINARY POINT TEMPS/POPS... GTF 51 77 49 72 / 20 50 40 30 CTB 49 72 45 63 / 10 50 80 40 HLN 52 80 50 72 / 30 50 30 40 BZN 50 77 45 73 / 30 30 20 10 WYS 43 66 38 65 / 20 60 40 10 DLN 50 73 46 69 / 20 40 10 10 HVR 50 82 48 76 / 50 40 50 30 LWT 52 77 51 73 / 50 40 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Monday morning through Monday afternoon for Beaverhead and Western Madison below 6000ft-Gallatin and Madison County Mountains and Centennial Mountains-Madison River Valley- Ruby Mountains and Southern Beaverhead Mountains. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, May 10, 6:34 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Great Falls MT
634 PM MDT Sat May 10 2025
MTZ307>310-312-316-320-110130-
Eastern Pondera and Eastern Teton MT-
Western and Central Chouteau County MT-
Southern Rocky Mountain Front MT-
Big Belt, Bridger and Castle Mountains MT-
Cascade County below 5000ft MT-Southern High Plains MT-
Gates of the Mountains MT-
634 PM MDT Sat May 10 2025
...STRONG THUNDERSTORM WINDS WILL IMPACT SOUTHEASTERN LEWIS AND
CLARK... WESTERN MEAGHER...SOUTHEASTERN TETON...WESTERN CHOUTEAU AND
CASCADE COUNTIES THROUGH 730 PM MDT...
At 633 PM MDT, Doppler radar was tracking strong thunderstorm winds
along a line extending from 22 miles northeast of Lincoln to 12
miles southeast of Wolf Creek. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Black Eagle, Eden, Fort Shaw, Stockett, Tracy, Great Falls, Vaughn,
First Peoples Buffalo Jump State Park, Centerville, Sun River,
Bowmans Corner, Tower Rock State Park, Wolf Creek, Craig, Ulm, Sand
Coulee, Fort Shaw, Cascade, Power, and Simms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4786 11154 4722 11090 4723 11100 4720 11103
4721 11116 4717 11116 4721 11121 4718 11127
4720 11132 4709 11136 4710 11146 4704 11149
4699 11160 4689 11152 4676 11199 4718 11243
TIME...MOT...LOC 0033Z 230DEG 39KT 4716 11232 4684 11196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RCGSpecial weather statement, May 10, 6:53 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Great Falls MT
653 PM MDT Sat May 10 2025
MTZ311-314-110130-
Bears Paw Mountains and Southern Blaine MT-
Fergus County below 4500ft MT-
653 PM MDT Sat May 10 2025
...STRONG THUNDERSTORM WINDS WILL IMPACT NORTHWESTERN FERGUS...SOUTH
CENTRAL BLAINE AND SOUTHEASTERN CHOUTEAU COUNTIES THROUGH 730 PM
MDT...
At 652 PM MDT, Doppler radar was tracking strong thunderstorm winds
along a line extending from 17 miles west of Winifred to 13 miles
north of Lewistown.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winifred, Suffolk, Hilger, and Christina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4730 10924 4713 10963 4752 10991 4752 10987
4755 10984 4760 10985 4791 10901 4738 10898
TIME...MOT...LOC 0052Z 245DEG 47KT 4758 10976 4726 10941
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RCGSpecial weather statement, May 10, 7:06 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Great Falls MT
706 PM MDT Sat May 10 2025
MTZ305-306-310-311-110130-
Hill County MT-Western and Central Chouteau County MT-
Northern Blaine County MT-Bears Paw Mountains and Southern Blaine MT-
706 PM MDT Sat May 10 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL BLAINE...CENTRAL
HILL AND NORTHEASTERN CHOUTEAU COUNTIES THROUGH 730 PM MDT...
At 706 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gildford, or 21 miles north of Big Sandy, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaver Creek, Gildford, Havre, Kremlin, Hingham, and Laredo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4865 10928 4824 11024 4846 11051 4900 11006
4900 10990
TIME...MOT...LOC 0106Z 223DEG 54KT 4848 11026
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GlinskasLocal storm report, May 10, 7:18 PM MDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Great Falls MT
718 PM MDT Sat May 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Gst 8 N Forestgrove 47.11N 109.09W
05/10/2025 M59 MPH Fergus MT Mesonet
Montana Mesonet station Forestgrove N
(acefores).
&&
AMLocal storm report, May 10, 7:39 PM MDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Great Falls MT
739 PM MDT Sat May 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Tstm Wnd Gst 7 E Roy 47.35N 108.80W
05/10/2025 M61 MPH Fergus MT Dept of Highways
MT DOT sensor Bohemian Corner (MTBOH).
&&
AMSpecial weather statement, May 10, 7:42 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
742 PM MDT Sat May 10 2025
MTZ314-318-110245-
Snowy and Judith Mountains MT-Fergus County below 4500ft MT-
742 PM MDT Sat May 10 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN FERGUS COUNTY THROUGH 845
PM MDT...
At 742 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Roy to 9 miles northwest of
Roundup. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Giltedge, Grass Range, Roy, Fergus, and Forestgrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4731 10859 4727 10860 4727 10872 4710 10874
4708 10860 4676 10863 4675 10912 4733 10925
4762 10858 4761 10844 4758 10842 4760 10840
4757 10834 4759 10832 4732 10831
TIME...MOT...LOC 0142Z 239DEG 37KT 4719 10899 4655 10868
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GlinskasThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:04 PM MDT | Special Weather Statement | TFX | Wheatland | 56 min |
| May 10, 6:13 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Fergus | 62 min |
| May 10, 6:26 PM MDT | Special Weather Statement | TFX | Hill | 34 min |
| May 10, 6:31 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 59 min |
| May 10, 6:34 PM MDT | Special Weather Statement | TFX | Cascade, Lewis and Clark | 56 min |
| May 10, 6:41 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 27 min |
| May 10, 6:53 PM MDT | Special Weather Statement | TFX | Fergus | 37 min |
| May 10, 7:05 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau | 55 min |
| May 10, 7:06 PM MDT | Special Weather Statement | TFX | Hill | 24 min |
| May 10, 7:21 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 24 min |
| May 10, 7:42 PM MDT | Special Weather Statement | TFX | Fergus | 63 min |
| May 10, 8:46 PM MDT | Special Weather Statement | TFX | Meagher | 44 min |
| May 10, 11:10 PM MDT | Special Weather Statement | TFX | Fergus | 50 min |
| May 11, 2:13 AM MDT | Special Weather Statement | TFX | Gallatin | 47 min |
| May 11, 12:58 PM MDT | Special Weather Statement | TFX | 32 min | |
| May 11, 1:41 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 34 min |
| May 11, 2:13 PM MDT | Special Weather Statement | TFX | Cascade | 32 min |
| May 11, 2:44 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Pondera, Teton | 46 min |
| May 11, 2:51 PM MDT | Special Weather Statement | TFX | 39 min | |
| May 11, 3:01 PM MDT | Special Weather Statement | TFX | Jefferson | 44 min |
| May 11, 3:27 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Fergus, Hill, Judith Basin, Teton | 63 min |
| May 11, 3:32 PM MDT | Special Weather Statement | TFX | Cascade | 43 min |
| May 11, 3:47 PM MDT | Special Weather Statement | TFX | Broadwater | 43 min |
| May 11, 4:15 PM MDT | Special Weather Statement | TFX | Judith Basin | 45 min |
| May 11, 4:27 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Chouteau, Fergus, Hill | 93 min |
| May 11, 4:29 PM MDT | Special Weather Statement | TFX | Broadwater | 46 min |
| May 11, 5:31 PM MDT | Special Weather Statement | TFX | Judith Basin | 59 min |
| May 11, 5:56 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Chouteau, Fergus, Hill | 58 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.